Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 39, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 10, 2006, 4:32 PM EDT for Owen County, Kentucky. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2006, 4:32 PM EDT (20:32 UTC)
- Expired
- Aug 10, 2006, 6:30 PM EDT
- In force
- 118 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Owen County, KY
The radar
The Louisville radar (KLVX), 122 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 102033 FFWILN KYC187-102230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 432 PM EDT THU AUG 10 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... OWEN COUNTY IN NORTHERN KENTUCKY * UNTIL 630 PM EDT * AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED AS MUCH AS 3 INCHES OF RAIN HAS FALLEN SINCE 3 PM IN AREAS MAINLY EAST OF OWENTON IN THE EAGLE CREEK AREA. * HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER 1 TO 1.5 INCHES POSSIBLE THROUGH 530 PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...NATLEE... NEEDMORE AND NEW COLUMBUS. HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3865 8480 3849 8484 3840 8469 3847 8460 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 4:30 PM EDT, 2 minutes earlier.
Area forecast discussion, Aug 10, 4:30 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 430 PM EDT THU AUG 10 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... CONVECTION MOVING ACROSS THE FAR SOUTHWEST ZONES WILL BE MOVING OUT OF THE FORECAST AREA SOON. REMNANTS FROM THE MORNING MCS THAT OCCURRED TO OUR NORTHWEST CONTINUE TO TRACK ACROSS THE REGION AS WELL. BUT THEY SHOULD CONTINUE TO WEAKEN AND MOVE OUT OF THE AREA LATE THIS AFTERNOON TOO. THEN THE QUESTION BECOMES WHEN AND WHERE CONVECTIVE REDEVELOPMENT WILL OCCUR. THERE IS CONSIDERABLE UNCERTAINTY IN THIS REGARD. MODEL CONSENSUS SAYS THAT CINCINNATI AND AREAS SOUTH AND WEST WILL SEE ANOTHER ROUND OF STORMS LATE TONIGHT INTO FRIDAY MORNING. SOME HEAVY RAINFALL WILL BE POSSIBLE THERE. FROM THAT AREA THERE SHOULD BE A FAIRLY STRONG GRADIENT IN PRECIPITATION TO THE NORTHEAST. HAVE DRAWN POPS IN A SIMILAR MANNER ALTHOUGH THERE IS THE POTENTIAL OF LIGHTER PRECIPITATION OVER MUCH OF THE FORECAST AREA. AN ADDITIONAL SHORT WAVE WILL MOVE SOUTHEAST ACROSS THE REGION TOMORROW. IN THE WAKE OF THIS THERE WILL BE AN IMPROVEMENT IN CONDITIONS FROM NORTH TO SOUTH ALTHOUGH SOME PRECIPITATION MAY LINGER INTO FRIDAY EVENING IN THE FAR SOUTHERN ZONES. EXPECT SUFFICIENT CLOUD COVER ALONG WITH COLD ADVECTION TO KEEP TEMPERATURES IN THE 70S ON FRIDAY. && .LONG TERM /SATURDAY THROUGH THURSDAY/... SFC HI PRES WILL BUILD IN FROM THE NORTH AND PROVIDE FOR A PLEASANT WEEKEND WITH SEASONABLE TEMPS. POLAR VORTEX WILL HOLD OVER CANADIAN MARITIMES OVER THE WEEKEND AND INTO ERLY NEXT WEEK...TRAPPED BTWN BROAD MID LVL RIDGE OVER CNTRL PLAINS AND RIDGE OVER NRN ATLC OCEAN. AS UPR LO BEGINS TO PULL NE AWAY FROM NRN NEW ENGLAND...ANOTHER FAIRLY POTENT MID LVL S/WV WILL MOVE ALONG US/CANADIAN BORDER MON AND TUES DRAGGING AN ATTENDANT COLD FRONT THRU REGION. SUBTLE TIMING DIFFERENCES WITH FROPA BTWN EXTENDED MODELS...SO BROUGHT CHANCE POPS INTO NRN FCST AREA MON AFTN AND ACRS ENTIRE FCST AREA MON NIGHT. FRNTL BNDRY WILL PUSH SE OF FCST AREA TUES AS ANOTHER PLEASANT CANADIAN HI PRES BUILDS INTO REGION. HI PRES WILL THEN REMAIN ACRS REGION THRU END OF FCST PERIOD...WITH DRY WEATHER AND NEAR NORMAL TEMPS. RYAN && .PREV DISCUSSION... /ISSUED 227 PM EDT THU AUG 10 2006/ AVIATION /18Z-18Z/... FIRST ROUND OF TSRA IS MOVING THRU THE WESTERN FA. THIS IS LEFT OVER FROM OVERNIGHT MCS. THIS WILL MOVE THROUGH THE TAFS BY 00Z. MODELS ARE NOW INDICATING THAT ANOTHER ROUND OF CONVECTION WILL DROP SOUTHEAST ALONG BOUNDARY IN SRN IN/NRN KY BETWEEN 00Z-06Z. LOOKS LIKE KCVG/KLUK WILL BE THE MAIN AREA THIS IS HIT...WITH KDAY AND KILN ON THE EDGE. KCMH AND KLCK LOOK LIKE THEY WILL BE TOO FAR NORTHEAST. CONVECTION WILL LINGER IN THE SOUTHWEST PAST 12Z...AS H/5 SW DOESNT SWING THRU TIL AFT 12Z. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 10, 9:06 AM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 906 AM EDT THU AUG 10 2006 KYZ096>100-OHZ026-034-035-043>046-051>056-061>065-071>074-078>082- 088-111315- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND- ADAMS-PIKE-SCIOTO- 906 AM EDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON IN THE HEAT AND HUMIDITY. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS...WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. INZ050-058-059-066-073>075-080-KYZ089>095-OHZ042-060-070-077- 111315- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- DARKE-PREBLE-BUTLER-HAMILTON- 906 AM EDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THE ATMOSPHERE IS VERY MOIST AND UNSTABLE ALONG AND TO THE SOUTH OF A STATIONARY FRONT...WHICH STRETCHES FROM IOWA INTO INDIANA. AN UPPER LEVEL DISTURBANCE WILL DROP SOUTHEAST TODAY FROM THE UPPER PLAINS...TRIGGERING THUNDERSTORM DEVELOPMENT ALONG AND NORTH OF THE FRONT FROM EASTERN IOWA SOUTHEAST TO NORTHERN KENTUCKY. THE COMBINATION OF THE INSTABILITY AND WINDS ALOFT WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND POSSIBLY HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. SITES
In the hours before
Local storm report, Aug 10, 3:08 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
308 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG NEW MARION 39.01N 85.36W
08/10/2006 RIPLEY IN DEPT OF HIGHWAYS
TREES AND LARGE LIMBS DOWN.
&&
JULIEDRLocal storm report, Aug 10, 3:51 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL MOUNT STERLING 38.80N 85.07W
08/10/2006 E0.75 INCH SWITZERLAND IN COUNTY OFFICIAL
&&
JULIEDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:32 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Owen | 58 min |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.